Alert archive / Florida / Gale Warnings in 2018
Gale Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this gale warning at Dec 20, 2018, 4:18 AM EST. It took effect at Dec 20, 2018, 7:00 PM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2018, 4:18 AM EST (09:18 UTC)
- In effect from
- Dec 20, 2018, 7:00 PM EST
- Expired
- Dec 21, 2018, 10:00 PM EST
- In force
- 27 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
757 WHUS72 KTAE 200918 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 418 AM EST Thu Dec 20 2018 ...GALE WARNING IN EFFECT FROM 7 PM EST THIS EVENING TO 10 PM EST FRIDAY FROM THE OKALOOSA/WALTON COUNTY LINE TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FROM THE OKALOOSA/WALTON COUNTY LINE TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ730-750-752-755-765-770-772-775-201530- /O.EXT.KTAE.SC.Y.0039.000000T0000Z-181221T0000Z/ /O.UPG.KTAE.GL.A.0002.181221T0000Z-181222T0000Z/ /O.NEW.KTAE.GL.W.0003.181221T0000Z-181222T0300Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 418 AM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY... The National Weather Service in Tallahassee has issued a Gale Warning, which is in effect from 7 PM this evening to 10 PM EST Friday. The Gale Watch is no longer in effect. * PEAK WINDS...West 30 to 35 knots with gusts to 45 knots. * PEAK SEAS...9 to 14 feet near shore and 15 to 22 feet well offshore. * IMPACTS...The rapidly deteriorating conditions will be dangerous to boaters, who are urged to remain in port. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Godsey
7 follow-up statements
064 WHUS72 KTAE 201516 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 1016 AM EST Thu Dec 20 2018 ...GALE WARNING IN EFFECT FROM 7 PM EST THIS EVENING TO 10 PM EST FRIDAY FROM THE OKALOOSA/WALTON COUNTY LINE TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FROM THE OKALOOSA/WALTON COUNTY LINE TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ730-750-752-755-765-770-772-775-202130- /O.CON.KTAE.SC.Y.0039.000000T0000Z-181221T0000Z/ /O.CON.KTAE.GL.W.0003.181221T0000Z-181222T0300Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 1016 AM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY... * PEAK WINDS...West 30 to 35 knots with gusts to 45 knots. * PEAK SEAS...9 to 14 feet near shore and 15 to 22 feet well offshore. * IMPACTS...The rapidly deteriorating conditions will be dangerous to boaters, who are urged to remain in port. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
713 WHUS72 KTAE 202021 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 321 PM EST Thu Dec 20 2018 ...GALE WARNING IN EFFECT FROM 7 PM EST THIS EVENING TO 10 PM EST FRIDAY FROM THE OKALOOSA/WALTON COUNTY LINE TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FROM THE OKALOOSA/WALTON COUNTY LINE TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ730-750-752-755-765-770-772-775-210930- /O.CON.KTAE.SC.Y.0039.000000T0000Z-181221T0000Z/ /O.CON.KTAE.GL.W.0003.181221T0000Z-181222T0300Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 321 PM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY... * PEAK WINDS...West 25 to 35 knots with gusts to 45 knots. * PEAK SEAS...5 to 8 feet in Apalachee Bay, 10 to 15 feet elsewhere near shore and 15 to 22 feet well offshore. * IMPACTS...The rapidly deteriorating conditions will be dangerous to boaters, who are urged to remain in port. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
255 WHUS72 KTAE 210130 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 830 PM EST Thu Dec 20 2018 ...GALE WARNING REMAINS IN EFFECT THROUGH 10 PM EST FRIDAY... GMZ730-750-752-755-765-770-772-775-210830- /O.CON.KTAE.GL.W.0003.000000T0000Z-181222T0300Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 830 PM EST Thu Dec 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY... * PEAK WINDS...West 25 to 35 knots with gusts to 45 knots. * PEAK SEAS...5 to 8 feet in Apalachee Bay, 10 to 15 feet elsewhere near shore and 15 to 22 feet well offshore. * IMPACTS...The rapidly deteriorating conditions will be dangerous to boaters, who are urged to remain in port. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
066 WHUS72 KTAE 210653 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 153 AM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT THROUGH 10 PM EST FRIDAY... GMZ730-750-752-755-765-770-772-775-211600- /O.CON.KTAE.GL.W.0003.000000T0000Z-181222T0300Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 153 AM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * PEAK WINDS...West 25 to 35 knots with gusts to 45 knots. * PEAK SEAS...5 to 8 feet in Apalachee Bay, 10 to 15 feet elsewhere near shore and 15 to 22 feet well offshore. * IMPACTS...The rapidly deteriorating conditions will be dangerous to boaters, who are urged to remain in port. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
043 WHUS72 KTAE 211510 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 1010 AM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT THROUGH 10 PM EST FRIDAY... GMZ750-752-755-770-772-775-220300- /O.CON.KTAE.GL.W.0003.000000T0000Z-181222T0300Z/ /O.NEW.KTAE.SC.Y.0040.181222T0300Z-181222T1500Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 1010 AM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SATURDAY... The National Weather Service in Tallahassee has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 10 AM EST Saturday. * PEAK WINDS...West 25 to 35 knots with gusts to 45 knots. * PEAK SEAS...5 to 9 feet in Apalachee Bay, 10 to 15 feet elsewhere near shore and 15 to 22 feet well offshore. * IMPACTS...The rapidly deteriorating conditions will be dangerous to boaters, who are urged to remain in port. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ730-765-220300- /O.CON.KTAE.GL.W.0003.000000T0000Z-181222T0300Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- 1010 AM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * PEAK WINDS...West 25 to 30 knots with gusts to 40 knots. * PEAK SEAS...5 to 8 feet in Apalachee Bay, 8 to 12 feet elsewhere near shore. * IMPACTS...The rapidly deteriorating conditions will be dangerous to boaters, who are urged to remain in port. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
834 WHUS72 KTAE 212006 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 306 PM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT THROUGH 10 PM EST... GMZ750-752-755-770-772-775-220330- /O.CON.KTAE.GL.W.0003.000000T0000Z-181222T0300Z/ /O.CON.KTAE.SC.Y.0040.181222T0300Z-181222T1500Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 306 PM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SATURDAY... * PEAK WINDS...West 25 to 30 knots with gusts to 40 knots. * PEAK SEAS...5 to 9 feet in Apalachee Bay, 10 to 15 feet elsewhere near shore and 15 to 22 feet well offshore. * IMPACTS...Conditions will be dangerous to boaters, who are urged to remain in port. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ730-765-220300- /O.CON.KTAE.GL.W.0003.000000T0000Z-181222T0300Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- 306 PM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * PEAK WINDS...West 25 to 30 knots with gusts to 40 knots. * PEAK SEAS...5 to 8 feet in Apalachee Bay, 8 to 12 feet elsewhere near shore. * IMPACTS...Conditions will be dangerous to boaters, who are urged to remain in port. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
858 WHUS72 KTAE 220318 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 1018 PM EST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... GMZ750-752-755-770-772-775-221500- /O.EXP.KTAE.GL.W.0003.000000T0000Z-181222T0300Z/ /O.CON.KTAE.SC.Y.0040.000000T0000Z-181222T1500Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 1018 PM EST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... ...GALE WARNING HAS EXPIRED... * PEAK WINDS...Northwest around 20 knots. * PEAK SEAS...8 to 11 feet with occasional seas up to 14 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ730-765-220430- /O.EXP.KTAE.GL.W.0003.000000T0000Z-181222T0300Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- 1018 PM EST Fri Dec 21 2018 ...GALE WARNING HAS EXPIRED... The gale warning has expired. $$ DVD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Dec 20, 12:38 AM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Dec 20, 12:38 AM EST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1238 AM EST Thu Dec 20 2018
.AVIATION...
[Through 06Z Friday]
MVFR cigs across the TAF sites this morning and conditions will
continue to deteriorate to IFR with improvement back to MVFR by
the afternoon. Showers will spread across the TAF sites tonight
with rain persisting through the TAF period. TSRA chances are low,
but enough to mention at ECP. Wind gusts of 18-20 knots are
possible through the morning.
&&
.PREV DISCUSSION [838 PM EST]...
.NEAR TERM [Through Tonight]...
A strong +PV anomaly will dive into the southern Plains tonight
and deepen the mid and upper level troughs to our west,
eventually helping develop a surface low over southern
AL/northwest FL by sunrise. This developing system will push an
area of moderate to heavy rain and isolated thunderstorms,
currently along western AL and extends southward into the Gulf,
toward the tri-state area overnight. Meanwhile, an area of deeper
convection in the eastern Gulf waters, far offshore (over 120
miles) of our area will move northward towards us through the
night. This means widespread rain is expected over the region by
sunrise. Heavy cloud coverage and warm air advection from these
systems will mean for little if any changes in temperatures
through the night.
A strong pressure gradient will develop as the low pressure system
to our west deepens. These winds will be strongest offshore and
will make for dangerous boating conditions overnight. A small
craft advisory is in effect, but gusts to gale force in our
eastern waters can't be ruled out.
.SHORT TERM [Thursday Through Friday Night]...
Several hazards during this time frame, including the potential
for flooding inland and along portions of the coast, strong winds,
a non-zero severe weather threat, and rough surf zone conditions.
The flood watch remains in place for a general rainfall in excess
of 2 inches with isolated 3-5 inch amounts. There is uncertainty
with the axis of heavier rainfall, but the greatest chance is
over the eastern portion of the area under the flood watch. We
have issued a coastal flood watch from Jefferson County south
for the Thursday Night high tide. Portions of this area could
experience moderate flooding impacts. Winds will increase behind
the cold front Thursday Night, especially Apalachicola to Valdosta
and points southeast, where advisory-level winds are possible.
While the main severe weather threat remains to our south, we
cannot rule out isolated severe thunderstorms across the afore-
mentioned area on Thursday. Finally, expect high surf and rip
currents late Thursday into Friday in the surf zone.
.LONG TERM [Saturday Through Wednesday]...
With all the impactful weather going on in the short term, only
minor changes were made to the long term portion of the forecast,
reflecting the latest guidance. A dry period of weather expected
Saturday through Monday. A slow moving front will approach for
the next chance of precip on Tuesday and Wednesday. Overall,
temperatures becoming above normal during this time frame.
.MARINE...
Winds will continue to increase ahead of an approaching deep low
pressure system and reach advisory levels tonight. A strong cold
frontal passage is expected across the coastal waters on Thursday
Night. Winds will rapidly increase out of the west with strong
gale force gusts up to around 40 knots after midnight Thursday
Night into Friday evening. Brief, isolated storm force wind gusts
are possible, especially in any thunderstorms that develop. Seas
will build 10 to 17 feet with occasional seas 19 to 22 feet on
Friday. Winds and seas will be less over Apalachee Bay. Winds and
seas are expected to gradually improve Friday Night into Saturday,
with more tranquil boating conditions by Sunday.
.FIRE WEATHER...
Aside from low dispersions Thursday and high dispersions on Friday,
no hazardous fire weather conditions are expected for the next
several days.
.HYDROLOGY...
Outside of the Suwannee River System, most area rivers are in a
state of recession following rainfall of last weekend. Even so, a
few points are still in flood. All area river points are running
above normal flow for this time of year and remain vulnerable to
flooding.
This next storm system is predicted to bring in excess of 2
inches of rain mainly along and east of a line from Panama City to
Albany. Isolated maximum amounts of 3 to 5 inches is possible,
especially in the Southeast Florida Big Bend and South Central
Georgia. These rainfall amounts will result in the possibility of
flash flooding and further rises on the quicker responding basins
of South Georgia and North Florida, notably the Ochlockonee River
and upper portions of the Withlacoochee and Little Rivers. While
most points in these basins should only rise to minor flood, the
Ochlockonee River near Concord and the Chipola River near Altha
could reach moderate flood stage.
Within the lower portions of the Withlacoochee and the mainstem
Suwannee, water levels will continue rising both from upstream
routed flow and additional rainfall with this system. While
currently through 7 days all points are projected to reach the minor
flood level, it is important to note that crests below Ellaville are
still beyond the 7 day range. Thus, it is possible that Luraville,
Branford, and Wilcox could take a run at the moderate flood level
beyond the 7 day forecast period in the last week of December.
Most importantly, users are reminded that river forecasts include
only the first 48 hours of forecast rainfall. Thus, the river
forecasts issued later today will include all the forecast rainfall
for this system.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 67 49 56 37 57 / 90 80 30 0 0
Panama City 65 49 54 41 56 / 80 80 30 0 0
Dothan 63 45 51 34 55 / 90 70 40 0 0
Albany 63 48 54 35 54 / 90 70 40 0 0
Valdosta 67 50 57 37 55 / 90 70 40 0 0
Cross City 69 54 60 41 57 / 90 70 40 0 0
Apalachicola 66 52 57 42 57 / 90 80 40 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday morning for Calhoun-Coastal Bay-
Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Inland Bay-
Inland Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-
Inland Taylor-Inland Wakulla-Lafayette-Leon-Liberty-Madison.
Coastal Flood Watch from this evening through late tonight for
Coastal Dixie-Coastal Jefferson-Coastal Taylor.
GA...Flood Watch through Friday morning for Berrien-Brooks-Colquitt-
Cook-Decatur-Grady-Lanier-Lowndes-Mitchell-Thomas.
AL...None.
GM...Gale Watch from this evening through Friday evening for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
Small Craft Advisory until noon EST today for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
NEAR TERM...Nguyen
SHORT TERM...LF
LONG TERM...LF
AVIATION...Fieux
MARINE...LF
FIRE WEATHER...Nguyen
HYDROLOGY...Godsey/HumphreysIn the hours before
Special weather statement, Dec 20, 3:37 AM EST, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
337 AM EST THU DEC 20 2018
FLZ014-015-026-112-114-115-200930-
Inland Franklin FL-Coastal Bay FL-Liberty FL-Inland Gulf FL-
Coastal Franklin FL-Coastal Gulf FL-
337 AM EST THU DEC 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR GULF...SOUTHEASTERN BAY...
SOUTHWESTERN LIBERTY AND WESTERN FRANKLIN COUNTIES UNTIL 430 AM
EST/330 AM CST/...
At 336 AM EST/236 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from Mexico Beach to 30 miles
south of Port St. Joe. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Eastpoint, Apalachicola, St George Island, Port St. Joe, Mexico
Beach, Tyndall Air Force Base, Franklin, Wewahitchka, Honeyville,
Allanton, Chipola Cutoff, Eleven Mile, Odena, Cape San Blas, Indian
Pass, Beverly, Overstreet, Milltown, Kern and Davis Beach.
LAT...LON 2952 8509 2960 8524 2959 8537 2973 8548
2988 8549 2991 8553 3008 8556 3010 8540
3010 8539 3011 8535 3017 8488 2961 8482
2953 8497 2952 8507
TIME...MOT...LOC 0836Z 267DEG 24KT 2996 8543 2938 8536
32The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:37 AM EST | Special Weather Statement | TAE | Gulf | 53 min |
| Dec 20, 3:48 AM EST | Special Marine Warning | TAE | 117 min | |
| Dec 20, 3:51 AM EST | Coastal Flood Warning | TAE | Dixie, Taylor | 35 hr |
| Dec 20, 3:51 AM EST | Coastal Flood Advisory | TAE | Franklin, Jefferson, Wakulla | 35 hr |
| Dec 20, 3:51 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 51 hr |
| Dec 20, 3:51 AM EST | High Surf Warning | TAE | Bay, Gulf | 42 hr |
| Dec 20, 3:51 AM EST | High Surf Advisory | TAE | Bay, Franklin, Gulf, Walton | 51 hr |
| Dec 20, 5:44 AM EST | Special Marine Warning | TAE | 2 hr | |
| Dec 20, 6:19 AM EST | Special Weather Statement | TAE | Dixie, Lafayette, Taylor | 56 min |
| Dec 20, 7:22 AM EST | Special Weather Statement | TAE | Madison, Taylor | 53 min |
| Dec 20, 7:37 AM EST | Special Marine Warning | TAE | 53 min | |
| Dec 20, 12:38 PM EST | Special Marine Warning | TAE | 52 min | |
| Dec 20, 1:22 PM EST | Special Marine Warning | TAE | 38 min | |
| Dec 20, 2:13 PM EST | Special Marine Warning | TAE | 47 min | |
| Dec 20, 2:41 PM EST | Special Marine Warning | TAE | 34 min | |
| Dec 20, 2:53 PM EST | Special Marine Warning | TAE | 52 min | |
| Dec 20, 3:22 PM EST | Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 28 hr |
| Dec 20, 3:38 PM EST | Special Marine Warning | TAE | 52 min | |
| Dec 20, 4:14 PM EST | Special Marine Warning | TAE | 61 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.